Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 163, NWS St. Louis, MO

May 22, 2000Pike County, Ralls County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 22, 2000, 5:01 PM CDT for Pike County, Ralls County, Missouri. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
May 22, 2000, 5:01 PM CDT (22:01 UTC)
Expired
May 22, 2000, 5:45 PM CDT
In force
44 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Pike County, MO, Ralls County, MO

The radar

The St Louis radar (KLSX), 113 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 5:12 PM CDTHail 1.25Perry, MOStorm spotters reported 1 1/4 inch hail.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2000-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2000-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2020 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

359 
WUUS53 KLSX 222202
SVRSTL
MOC163-173-222245-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
501 PM CDT MON MAY 22 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIKE COUNTY IN NORTHEAST MISSOURI
  RALLS COUNTY IN NORTHEAST MISSOURI

* UNTIL 545 PM CDT

* AT 501 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
  THUNDERSTORM 4 MILES SOUTHWEST OF PERRY..MOVING EAST AT 35 MPH.

* LOCATIONS THAT WILL BE AFFECTED...
  PERRY
  CENTER
  CURRYVILLE
  FRANKFORD
  ASHBURN

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3967 9171 3935 9177 3923 9074 3970 9131

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:40 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 22, 3:40 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CDT MON MAY 22 2000

MAIN CONCERNS THIS PKG WL BE CHCS FOR PCPN THRU PD AND LOCATION OF
FNT IN 2ND AND 3RD PDS. MDLS IN GEN AGMT IN UA PROGS IN TAKING L/WV
TROF OVR ERN US INTO CAN MARITIMES BY 48H WITH NW 50H FLOW THRU FCST
PD. SVRL S/WVS MOVG SE IN MEAN FLOW TO TRIGGER PDS OF PCPN NXT 2
DAYS. CNVCTN DVLPG ALG OLD BNDRY OVR S CTRL MO ATTIM MOVG E AS CAP
WKNS. MDLS BRG STGR CFNT INTO AREA TUE AFTN/EVE AND THEN DIVERGE ON
SOLN IN LATER PDS. NGM PUSHES FNT ON SE BUT AVN HOLDS IT BACK ACRS
NRN MO THRU 42H AND THEN PUSHES S. ETA TAKING MIDDLE SOLN AND IS
PREFERRED ALTHO CONFIDENCE LO IN ANY SOLN.

WAA AT 85H TO BRG GT 20C TEMPS BY 24H BUT SFC TEMPS DEPENDENT ON CLD
CVR. TEMPS HV JUMPED INTO UPR 80S IN WRN AND SRN ZNS TDA AND WL KP
SAME VALS FOR TUE AS MORE CLD CVR XPCTD. WL BRING SLGTLY COOLER
TEMPS INTO ZNS ON WED AS FNT SAGS S AND WK NE FLOW BCMS ESTBLSHD.

WL INCLD HIER POPS IN SRN ZNS TNGT WITH ONGOING CNVCTN AND ONLY SLGT
CHCS IN NRN ZNS. WITH FNT LINGERING ACRS CTRL MO WL KP LO CHC POPS
THRU WED IN CTRL AND SRN ZNS.

XTNDD LKS DRY ON THU WITH SFC HIGH BLDG IN FM N BUT FNT RTNS AS WRM
FNT ON FRI AND WL INCLD CHC FOR TSRA BOTH FRI AND SAT.

.STL...NONE.

WDB

In the hours before

Special weather statement, May 22, 11:30 AM CDT, 5 hours 31 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1130 AM CDT MON MAY 22 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE
COUNTY WARNING AREA THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN
MISSOURI AND SOUTHWEST ILLINOIS DURING THE AFTERNOON AND CONTINUE
INTO THE EVENING. A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE
HAIL AND DAMAGING WINDS.

STORM SPOTTER GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER
DEVELOPMENTS FOR POSSIBLE SKYWARN ACTIVATION THIS AFTERNOON AND
EVENING.

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER
SERVICE OFFICE IN ST LOUIS.  AREAS INCLUDED ARE PORTIONS OF CENTRAL
AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

WDB/KRS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 5:42 PM CDTSevere Thunderstorm WarningLSXLincoln, Pike48 min
May 22, 5:47 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone43 min
May 22, 6:33 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles47 min
May 22, 6:53 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis52 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.